Alert archive / Nebraska / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 6, 2017, 2:15 PM MST for 10 counties in Nebraska. It took effect at Jan 6, 2017, 8:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 2:15 PM MST (21:15 UTC)
- In effect from
- Jan 6, 2017, 8:00 PM MST
- Expired
- Jan 7, 2017, 9:00 AM MST
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS43 KLBF 062115 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CST FRI JAN 6 2017 NEZ004-022-056>059-069>071-094-071115- /O.NEW.KLBF.WC.Y.0004.170107T0300Z-170107T1600Z/ SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 315 PM CST FRI JAN 6 2017 /215 PM MST FRI JAN 6 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ SATURDAY. * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE EXPECTED...ESPECIALLY ACROSS FAR NORTHWEST NEBRASKA...THE EASTERN NEBRASKA PANHANDLE...AND THE PLATTE RIVER VALLEY. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DVS
3 follow-up statements
479 WWUS43 KLBF 071151 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 551 AM CST SAT JAN 7 2017 NEZ004-022-056>059-069>071-094-071600- /O.CON.KLBF.WC.Y.0004.000000T0000Z-170107T1600Z/ SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 551 AM CST SAT JAN 7 2017 /451 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO CAN BE EXPECTED...ESPECIALLY ACROSS FAR NORTHWEST NEBRASKA...THE EASTERN NEBRASKA PANHANDLE...AND THE PLATTE RIVER VALLEY. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
541 WWUS43 KLBF 071223 CCA WSWLBF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 623 AM CST SAT JAN 7 2017 NEZ004-022-056>059-069>071-094-071600- /O.COR.KLBF.WC.Y.0004.000000T0000Z-170107T1600Z/ SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 623 AM CST SAT JAN 7 2017 /523 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * WIND CHILL VALUES OF 20 BELOW TO 29 DEGREES BELOW ZERO CAN BE EXPECTED...ESPECIALLY ACROSS FAR NORTHWEST NEBRASKA...THE EASTERN NEBRASKA PANHANDLE...AND THE PLATTE RIVER VALLEY. * IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
160 WWUS43 KLBF 071607 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1007 AM CST SAT JAN 7 2017 ...WIND CHILL ADVISORY ALLOWED TO EXPIRE... NEZ004-022-056>059-069>071-094-071715- /O.EXP.KLBF.WC.Y.0004.000000T0000Z-170107T1600Z/ SHERIDAN-GARDEN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... LEWELLEN...CHAPPELL...BIG SPRINGS...OGALLALA...PAXTON...GRANT... NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL...WAUNETA... HAYES CENTER...CURTIS...EUSTIS...MAYWOOD...CODY...ELI... MERRIMAN...KILGORE 1007 AM CST SAT JAN 7 2017 /907 AM MST SAT JAN 7 2017/ ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN AND WIND CHILLS NO LONGER IN ADVISORY CATEGORIES. $$ POWER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 2:06 PM MST, 9 minutes earlier.
Area forecast discussion, Jan 6, 2:06 PM MST, 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 306 PM CST Fri Jan 6 2017 .SHORT TERM...(This evening through Saturday) Issued at 253 PM CST Fri Jan 6 2017 The main forecast challenges during the short term...through Saturday afternoon...are temperatures and wind chills. The snow pack from this week's event is prominent on visible satellite, with the best signature roughly along and just north of I- 80. Trended tonight's min temps toward the cooler MET guidance due to the snow pack and partly/mostly clear skies. Lows approach -10 to -12F near the Pine Ridge, eastern panhandle, and Platte River Valley. Winds will be relatively light overnight, generally under 10 mph, as a ridge at H85 approaches. The ridge axis remains just west of the area until morning, which places the forecast area in low level west/northwest flow. Went ahead and issued a Wind Chill Advisory for the aforementioned areas, although this will likely be a marginal event. The lowest readings approach -25F near the Pine Ridge and -20F southwest in the early/mid morning. For north central Nebraska, kept lows near 0F due to increasing cloud cover overnight, the lack of snow cover, and today's highs reaching the teens. The NAM, GFS, and RAP are consistent with a ribbon of high RH from KVTN to KONL in the 500-700hpa layer with the passage of a weak shortwave. Marginal isentropic lift also exists at 280K. However, forecast sounding analysis shows abundant dry air in the low levels and refrained from introducing PoPs (flurries). Saturday...made little adjustment to max temps. The low level ridge axis progresses east, bringing southerly return flow to the area. Did lower a degree or two where the deepest snow pack remains, but highs may still be overdone. Mid level dry air returns behind the shortwave, so expecting a mainly clear and cold day for the most part. .LONG TERM...(Saturday night through Friday) Issued at 253 PM CST Fri Jan 6 2017 Long term is characterized by a moderately progressive large scale pattern. Beginning Saturday night the large scale pattern will feature a 500 hPa ridge over the western and central US while an amplified trough will be in place over the eastern US. The trough will exit the east coast by Monday while the ridge will become less amplified as it is influenced by another mid-level trough impacting the Pacific Northwest. Over the first 48 hours of the period, Saturday night through Monday, the air mass will see a fair warm up over western and north central NEB aloft with near zero to slightly above zero 850 hPa temperatures overhead Sunday to 850 hPa temperatures 8-16 C overhead by Monday. This will mark a return to near seasonal normal values Sunday and above seasonal normal values by Monday, the latter will feature highs about 10 degrees above normal in southwest NEB Monday afternoon. Quiet weather is expected to prevail through much of Monday. A disturbance moving through the Northern-Central Rockies into the Northern-Central Plains late Monday to early Tuesday morning will lead the development of a low pressure system near the Central High Plains Monday evening that will then move into the southern Upper Mississippi Valley by early Tuesday morning. Late Monday into Monday Night will feature slight chances-chances for snow and rain mixing with snow at times possible Monday afternoon. Chances begin in the afternoon across northwest NEB then spread through the northern Sandhills into far north central NEB Monday Night. The best chances for snow looks to be confined to the Dakotas with this system. The low's cold front is expected to then track through and be south and east of the local forecast area by early Tuesday morning. While temperatures will experience a slight drop Tuesday, highs will rebound modestly Wednesday before cold air returns to the region beginning late Wednesday-early Thursday. Of note, deterministic guidance beyond Tuesday night begins to show more apparent differences in the large scale pattern that are affecting the details of the cold air's return. However, current thinking doesn't divert much from the previous forecast with western and north central NEB expected to see a return to below normal high temperatures Thursday and Friday. Strong high pressure is expected to develop and be over the Northern Plains by late Thursday. A disturbance late Thursday-Friday will bring a return of increased chances for snow to the area. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1123 AM CST Fri Jan 6 2017 VFR conditions will continue across western and north central Nebraska through Saturday afternoon along with relatively light west/northwest winds. Mid level cloudiness will increase from KVTN to KONL overnight, but no precipitation is expected. && .LBF WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 9 PM CST /8 PM MST/ this evening to 10 AM CST /9 AM MST/ Saturday for NEZ004-022-056>059-069>071-094. && SHORT TERM...Snively LONG TERM...ET AVIATION...Snively
Hazardous weather outlook, Jan 6, 11:05 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1205 PM CST FRI JAN 6 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-071815- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1205 PM CST FRI JAN 6 2017 /1105 AM MST FRI JAN 6 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BITTERLY COLD WIND CHILLS...APPROACHING -20 TO -25...RETURN TO THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE WESTERN SANDHILLS TONIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH SATURDAY WITH ICE JAM FLOODING ALONG THE RIVERS A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Local storm report, Jan 6, 11:22 AM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1222 PM CST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM EXTR WIND CHILL 1 N IMPERIAL 40.53N 101.64W
01/05/2017 M-23.00 F CHASE NE ASOS
ASOS - WIND 7 MPH.
0958 PM EXTR WIND CHILL 2 NW CRESCENT LAKE NWR 41.76N 102.44W
01/05/2017 M-25.00 F GARDEN NE PARK/FOREST SRVC
RAWS - WIND 9 MPH.
1023 PM EXTR WIND CHILL 2 W HALSEY 41.90N 100.31W
01/05/2017 M-23.00 F THOMAS NE PARK/FOREST SRVC
RAWS - WIND 5 MPH.
1035 PM EXTR WIND CHILL 2 W OGALLALA 41.13N 101.76W
01/05/2017 M-36.00 F KEITH NE AWOS
AWOS - WIND 7 MPH.
1035 PM EXTR WIND CHILL 1 S THEDFORD 41.96N 100.57W
01/05/2017 M-26.00 F THOMAS NE AWOS
AWOS - WIND 6 MPH.
1153 PM EXTR WIND CHILL 2 NNW BROKEN BOW 41.43N 99.65W
01/05/2017 M-24.00 F CUSTER NE ASOS
ASOS - WIND 5 MPH.
1153 PM EXTR WIND CHILL 1 N IMPERIAL 40.53N 101.64W
01/05/2017 M-25.00 F CHASE NE ASOS
ASOS - WIND 7 MPH.
0152 AM EXTR WIND CHILL 1 S VALENTINE 42.86N 100.55W
01/06/2017 M25.00 F CHERRY NE ASOS
ASOS - WIND 8 MPH.
0255 AM EXTR WIND CHILL 2 W OGALLALA 41.13N 101.76W
01/06/2017 M-37.00 F KEITH NE AWOS
AWOS - WIND 9 MPH.
0652 AM EXTR WIND CHILL 1 S VALENTINE 42.86N 100.55W
01/06/2017 M-28.00 F CHERRY NE ASOS
ASOS - WIND 10 MPH.
&&
JGOMEZLocal storm report, Jan 6, 11:31 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CST FRI JAN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM EXTR WIND CHILL 2 NNW BROKEN BOW 41.43N 99.65W
01/05/2017 M-25.00 F CUSTER NE ASOS
ASOS - WIND 5 MPH.
0853 AM EXTR WIND CHILL IMPERIAL 40.52N 101.64W
01/06/2017 M-26.00 F CHASE NE ASOS
&&
JGOMEZNearby
Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.